MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED QUANTUM BASE UNIT REFURB

NATUS MEDICAL INCORPORATED QUANTUM BASE UNIT REFURB
Model Number 013926R
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).The customer reported that when plugging in the usb cable between quantum base unit and computer, he see's a visible spark each time he connects it.Install date : (b)(6) 2019.Technical service requested the customer to return the quantum base unit , the computer and the cable for investigation.Parts returned 05 mar 2024.Further investigation to be carried out.
 
Event or Problem Description
Quantum base unit refurb - usb connection sparking.Plugged usb from pc to quantum base unit and connection sparks.No injuries.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Per (b)(4) rev 69 xltek eeg/psg risk analysis spreadsheet hazard id 4.7 - electric shock - user cause - loss of ac power ground connection.Effects (harm) -range from clinically insignificant to death risk / benefit analysis - medium the hazards identified have been evaluated and found to be in compliance with a known standard.As noted in (b)(4), hazards that have been evaluated and found to be in compliance with known standards can be presumed to be consistent with an acceptable level of risk, yielding an acceptable risk / benefit to the patient or user.Risk outweighed by benefit of use of device.No related capas.The part was returned for evaluation and engineering noted the following on the investigation report: the quantum unit was plugged in with the usb cable from the computer, didn't notice any spark or electrical arcing.Tried at different usb connectors.Didn't notice any sparking.Root cause/probable root cause: didn't notice any sparking or electrical arcing.Usb has very low voltage it is has very low risk to the system or the user.
 
Event or Problem Description

Brand Name
QUANTUM BASE UNIT REFURB
Common Device Name
QUANTUM BASE UNIT REFURB
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, L6H 5 S1
CA  L6H 5S1
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, L6H 5-S1
CA   L6H 5S1
MDR Report Key18956213
Report Number9612330-2024-00019
Device Sequence Number14597356
Product Code GWQ
UDI-Device Identifier00382830016315
UDI-Public00382830016315
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number013926R
Device Catalogue Number013926R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown